Alert archive / Washington / High Surf Warnings in 2006

High Surf Warning 2, NWS Seattle, WA

December 14, 2006

NWS Seattle, WA issued this high surf warning at Dec 14, 2006, 10:08 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 10:08 AM PST (18:08 UTC)
Expired
Dec 15, 2006, 4:13 AM PST
In force
18 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KSEW 141808
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1008 AM PST THU DEC 14 2006

WAZ517-150600-
/O.CAN.KSEW.CF.A.0003.061215T1400Z-061215T2000Z/
/O.UPG.KSEW.SU.Y.0011.000000T0000Z-061216T0800Z/
/O.NEW.KSEW.SU.W.0002.061214T1808Z-061216T0600Z/
CENTRAL COAST-
1008 AM PST THU DEC 14 2006

...COASTAL FLOOD WATCH IS CANCELLED...
...HIGH SURF WARNING IN EFFECT UNTIL 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
WARNING FOR THE CENTRAL WASHINGTON COAST...WHICH IS IN EFFECT
UNTIL 10 PM PST FRIDAY. THE COASTAL FLOOD WATCH HAS BEEN
CANCELLED.

A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN
ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS OF
20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE
SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET
LATE FRIDAY NIGHT. 

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.

$$

WAZ516-150600-
/O.UPG.KSEW.SU.Y.0011.000000T0000Z-061216T0800Z/
/O.NEW.KSEW.SU.W.0002.061214T1808Z-061216T0600Z/
NORTH COAST-
1008 AM PST THU DEC 14 2006

...HIGH SURF WARNING IN EFFECT UNTIL 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
WARNING FOR THE CENTRAL AND NORTH WASHINGTON COAST...WHICH IS IN
EFFECT UNTIL 10 PM PST FRIDAY. 

A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN
ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS OF
20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE
SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET
LATE FRIDAY NIGHT. 

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.


$$
5 follow-up statements
000 
WHUS46 KSEW 141939
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1139 AM PST THU DEC 14 2006

WAZ517-150345-
/O.NEW.KSEW.CF.Y.0005.061215T0000Z-061215T2000Z/
/O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/
CENTRAL COAST-
1139 AM PST THU DEC 14 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
12 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
12 PM PST FRIDAY. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL
10 PM PST FRIDAY. 

A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN
ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS
OF 20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE
SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW
20 FEET LATE FRIDAY NIGHT.

THE LARGE SWELL TRAIN WILL COMBINE WITH LOW SURFACE
PRESSURES...STRONG WINDS...AND HIGH RIVER LEVELS ON THE
CHEHALIS...TO CAUSE MINOR TIDAL OVERFLOW AROUND PERIODS OF HIGH
TIDE AROUND GRAYS HARBOR AND IN THE ABERDEEN AND HOQUIAM AREAS.

ASTRONOMICAL HIGH TIDES WILL ONLY BE AROUND 8.5 TO 9.0
FEET. HOWEVER TIDAL ANOMALIES DUE TO ATMOSPHERIC
PRESSURE...SWELL...AND RIVER OUTFLOW WILL RAISE WATER LEVELS TO AROUND
13.0 FEET. AT 13.O FEET...LOCALIZED FLOODING OCCURS IN ABERDEEN.
HIGH TIDES AT ABERDEEN WILL OCCUR AROUND 845 PM THIS EVENING AND
845 AM FRIDAY MORNING.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.

A COASTAL FLOOD ADVISORY MEANS THAT MINOR TIDAL OVERFLOW WILL
OCCUR AROUND TIME OF HIGH TIDE.
 

$$

WAZ516-150345-
/O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/
NORTH COAST-
1139 AM PST THU DEC 14 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. 

A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN
ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS
OF 20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE
SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW
20 FEET LATE FRIDAY NIGHT.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.

$$


MERCER/ALBRECHT
WEATHER.GOV/SEATTLE
000 
WHUS46 KSEW 141945
CFWSEW

COASTAL HAZARD MESSAGE...RESENT
NATIONAL WEATHER SERVICE SEATTLE WA
1145 AM PST THU DEC 14 2006

WAZ517-150400-
/O.NEW.KSEW.CF.Y.0005.061215T0000Z-061215T2000Z/
/O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/
CENTRAL COAST-
1145 AM PST THU DEC 14 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
12 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
12 PM PST FRIDAY. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL
10 PM PST FRIDAY. 

A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN
ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS
OF 20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE
SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW
20 FEET LATE FRIDAY NIGHT.

THE LARGE SWELL TRAIN WILL COMBINE WITH LOW SURFACE
PRESSURES...STRONG WINDS...AND HIGH RIVER LEVELS ON THE
CHEHALIS...TO CAUSE MINOR TIDAL OVERFLOW AROUND PERIODS OF HIGH
TIDE AROUND GRAYS HARBOR AND IN THE ABERDEEN AND HOQUIAM AREAS.

ASTRONOMICAL HIGH TIDES WILL ONLY BE AROUND 8.5 TO 9.0
FEET. HOWEVER TIDAL ANOMALIES DUE TO ATMOSPHERIC
PRESSURE...SWELL...AND RIVER OUTFLOW WILL RAISE WATER LEVELS TO AROUND
13.0 FEET. AT 13.O FEET...LOCALIZED FLOODING OCCURS IN ABERDEEN.
HIGH TIDES AT ABERDEEN WILL OCCUR AROUND 845 PM THIS EVENING AND
845 AM FRIDAY MORNING.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.

A COASTAL FLOOD ADVISORY MEANS THAT MINOR TIDAL OVERFLOW WILL
OCCUR AROUND TIME OF HIGH TIDE.
 

$$

WAZ516-150400-
/O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/
NORTH COAST-
1145 AM PST THU DEC 14 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. 

A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN
ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS
OF 20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE
SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW
20 FEET LATE FRIDAY NIGHT.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.

$$


MERCER/ALBRECHT
WEATHER.GOV/SEATTLE
000 
WHUS46 KSEW 150349
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
749 PM PST THU DEC 14 2006

WAZ517-151200-
/O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/
/O.CON.KSEW.CF.Y.0005.000000T0000Z-061215T2000Z/
CENTRAL COAST-
749 PM PST THU DEC 14 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST
FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. A
COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN
ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS
WILL BUILD TO NEAR 30 FEET OVERNIGHT. LARGE SWELLS WILL CONTINUE
THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT.

THE LARGE SWELL TRAIN WILL COMBINE WITH LOW SURFACE PRESSURES...
STRONG WINDS...AND HIGH RIVER LEVELS ON THE CHEHALIS...TO CAUSE
MINOR TIDAL OVERFLOW AROUND PERIODS OF HIGH TIDE AROUND GRAYS
HARBOR AND IN THE ABERDEEN AND HOQUIAM AREAS.

ASTRONOMICAL HIGH TIDES WILL ONLY BE AROUND 8.5 TO 9.0 FEET.
HOWEVER TIDAL ANOMALIES DUE TO ATMOSPHERIC PRESSURE...SWELL...AND
RIVER OUTFLOW WILL RAISE WATER LEVELS TO AROUND 13.0 FEET. AT
13.O FEET...LOCALIZED FLOODING OCCURS IN ABERDEEN. HIGH TIDES AT
ABERDEEN WILL OCCUR AROUND 845 PM THIS EVENING AND 845 AM FRIDAY
MORNING.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.

A COASTAL FLOOD ADVISORY MEANS THAT MINOR TIDAL OVERFLOW WILL
OCCUR AROUND TIME OF HIGH TIDE.

$$

WAZ516-151200-
/O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/
NORTH COAST-
749 PM PST THU DEC 14 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. 

A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN
ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS
WILL BUILD TO 30 FEET TONIGHT. LARGE SWELLS WILL CONTINUE THROUGH
FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.

$$

ALBRECHT
WEATHER.GOV/SEATTLE
000 
WHUS46 KSEW 150903
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
103 AM PST FRI DEC 15 2006

WAZ517-151600-
/O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/
/O.CON.KSEW.CF.Y.0005.000000T0000Z-061215T2000Z/
CENTRAL COAST-
103 AM PST FRI DEC 15 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...

A HIGH SURF WARNING REMAINS IN EFFECT FOR THE CENTRAL WASHINGTON
COAST UNTIL 10 PM FRIDAY. A COASTAL FLOOD ADVISORY ALSO REMAINS
IN EFFECT UNTIL NOON FRIDAY.

A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN
ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS
WILL BUILD TO NEAR 30 FEET OVERNIGHT. LARGE SWELLS WILL CONTINUE
THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT.

THE LARGE SWELL TRAIN WILL COMBINE WITH LOW SURFACE PRESSURES...
STRONG WINDS...AND HIGH RIVER LEVELS ON THE CHEHALIS...TO CAUSE
MINOR TIDAL OVERFLOW AROUND PERIODS OF HIGH TIDE AROUND GRAYS
HARBOR AND IN THE ABERDEEN AND HOQUIAM AREAS.

ASTRONOMICAL HIGH TIDES WILL ONLY BE AROUND 8.5 TO 9.0 FEET.
HOWEVER TIDAL ANOMALIES DUE TO ATMOSPHERIC PRESSURE...SWELL...
AND RIVER OUTFLOW WILL RAISE WATER LEVELS TO AROUND 13.0 FEET.
AT 13.O FEET...LOCALIZED FLOODING OCCURS IN ABERDEEN. HIGH TIDES
AT ABERDEEN WILL OCCUR AROUND 845 AM FRIDAY MORNING.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.

A COASTAL FLOOD ADVISORY MEANS THAT MINOR TIDAL OVERFLOW WILL
OCCUR AROUND TIME OF HIGH TIDE.

$$

WAZ516-151600-
/O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/
NORTH COAST-
103 AM PST FRI DEC 15 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH SURF WARNING REMAINS IN EFFECT FOR THE NORTH WASHINGTON
COAST UNTIL 10 PM FRIDAY.

A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN
ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS
WILL BUILD TO 30 FEET TONIGHT. LARGE SWELLS WILL CONTINUE
THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.

$$

WAZ507-510-151200-
/O.EXB.KSEW.CF.Y.0005.000000T0000Z-061215T1200Z/
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
103 AM PST FRI DEC 15 2006

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A COASTAL
FLOOD ADVISORY FOR THE ADMIRALTY INLET AREA AND EVERETT AND
VICINITY UNTIL 4 AM THIS MORNING.

STORM FORCE WESTERLIES THROUGH THE STRAIT OF JUAN DE FUCA WILL 
CAUSE WAVES...POSSIBLY AS HIGH AS 12 FEET...TO PUSH FATHER
INLAND THAN NORMAL. THIS WILL LIKELY PRODUCE MINOR COASTAL
FLOODING AND POSSIBLY SOME BEACH EROSION IN THE ADVISORY AREA.

A COASTAL FLOOD ADVISORY MEANS THAT ONSHORE WINDS AND TIDES WILL
COMBINE TO GENERATE MINOR FLOODING OF LOW-LYING AREAS ALONG THE
SHORE.

$$
000 
WHUS46 KSEW 151213
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
413 AM PST FRI DEC 15 2006

WAZ517-152000-
/O.CAN.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/
/O.NEW.KSEW.SU.Y.0012.061215T1213Z-061216T0800Z/
/O.CON.KSEW.CF.Y.0005.000000T0000Z-061215T2000Z/
CENTRAL COAST-
413 AM PST FRI DEC 15 2006

...HIGH SURF WARNING IS CANCELLED...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
ADVISORY FOR THE CENTRAL WASHINGTON UNTIL MIDNIGHT TONIGHT.
THIS REPLACES THE HIGH SURF WARNING ISSUED EARLIER. A COASTAL
FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY.

WESTERLY SWELLS NEAR 24 FT WILL BATTER THE COAST DURING THE
DAY BEFORE SUBSIDING TO 16 FEET LATER TONIGHT. THE LARGE
SWELLS COMBINED WITH HIGH RIVER LEVELS ON THE CHEHALIS WILL
RESULT IN TIDAL OVERFLOW DURING THE PERIOD OF HIGH TIDE.

THE TIDAL ANOMALY AT WAS RUNNING ABOUT 3 FEET EARLY THIS
MORNING. THIS WILL LIKELY RESULT IN A HIGH TIDE OF 13.6...IN
ABERDEEN...AROUND 845 AM THIS MORNING. THIS WILL RESULT IN
LOCALIZED FLOODING IN ABERDEEN. 

A COASTAL FLOOD ADVISORY MEANS THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE MINOR FLOODING OF LOW-LYING AREAS
ALONG THE SHORE. THE WISHKAH RIVER WILL NEARLY BREACH THE
LEVEES AT ARTHUR STREET...F STREET...AND HERON AND WISHKAH
STREETS NEAR ZELASCO PARK IN ABERDEEN.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM ROCKS
DURING HIGH SURF CONDITIONS. UNWARY BEACH WALKERS CAN BE
CAUGHT OFF GUARD AS WAVES SUDDENLY RACE FARTHER UP THE BEACH
THAN NORMAL.

$$

WAZ516-152015-
/O.CAN.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/
/O.NEW.KSEW.SU.Y.0012.061215T1213Z-061216T0800Z/
NORTH COAST-
413 AM PST FRI DEC 15 2006

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
ADVISORY FOR THE NORTH WASHINGTON COAST UNTIL MIDNIGHT TONIGHT.
THIS REPLACES THE HIGH SURF WARNING ISSUED EARLIER.

WESTERLY SWELLS NEAR 24 FT WILL BATTER THE COAST DURING THE
DAY BEFORE SUBSIDING TO 16 FEET LATER TONIGHT. 

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES
IN THE ADVISORY AREA...RESULTING IN MINOR BEACH EROSION.

$$

WAZ001-503-152015-
/O.EXB.KSEW.CF.Y.0005.061215T1800Z-061215T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
413 AM PST FRI DEC 15 2006

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A COASTAL
FLOOD ADVISORY FOR THE SAN JUANS AND WESTERN WHATCOM COUNTY
FROM 10 AM THIS MORNING TO 3 PM THIS AFTERNOON.

GALE TO STORM FORCE NORTHWEST WINDS THROUGH THE GEORGIA STRAIT
THIS MORNING WILL LIKELY RESULT PUSH LARGER THAN NORMAL WAVES
INLAND...RESULTING IN MINOR FLOODING OF LOW-LYING AREAS AS WELL
AS POSSIBLE BEACH EROSION. THE WAVES WILL COINCIDE WITH THE
ASTRONOMICAL HIGH TIDE AROUND 1230 PM TODAY.

A COASTAL FLOOD ADVISORY MEANS THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE MINOR FLOODING OF LOW-LYING AREAS
ALONG THE SHORE.

$$

WAZ507-510-151800-
/O.EXT.KSEW.CF.Y.0005.000000T0000Z-061215T1800Z/
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
413 AM PST FRI DEC 15 2006

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...

THE COASTAL FLOOD ADVISORY HAS BEEN EXTENDED FOR THE ADMIRALTY
INLET AREA AND EVERETT AND VICINITY UNTIL 10 AM PST THIS MORNING.

STORM FORCE WESTERLIES WERE HOWLING THROUGH THE STRAIT OF JUAN
DE FUCA EARLY THIS MORNING...RESULTING IN HIGHER THAN NORMAL
WAVES...POSSIBLY AS HIGH AS 15 FEET...TO PUSH INLAND. THIS WILL
LIKELY PRODUCE MINOR COASTAL FLOODING AND POSSIBLY SOME BEACH
EROSION IN THE ADVISORY AREA.

A COASTAL FLOOD ADVISORY MEANS THAT ONSHORE WINDS AND TIDES WILL
COMBINE TO GENERATE MINOR FLOODING OF LOW-LYING AREAS ALONG THE
SHORE.

$$

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high surf warning went out at Dec 14, 9:30 AM PST, 38 minutes earlier.

Area forecast discussion, Dec 14, 9:30 AM PST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PST THU DEC 14 2006

.SYNOPSIS...A STRONG FRONT WILL MOVE OVER WESTERN WASHINGTON TODAY.
A DEEP LOW PRESSURE SYSTEM WILL REACH VANCOUVER ISLAND THIS EVENING.
EXPECT DAMAGING WINDS ACROSS WESTERN WASHINGTON TONIGHT....STRONG
WESTERLY WINDS WILL REACH THE COAST AROUND 9PM AND SPREAD DOWN THE
STRAIT OF JUAN DE FUCA AROUND MIDNIGHT. A SURGE OF SOUTHWESTERLY
WINDS WILL MOVE THROUGH THE INLAND PORTION OF WESTERN WASHINGTON
AROUND MIDNIGHT.

&&

.SHORT TERM...FOR THE STRONGEST WINDS I HAVE ADDED SOME TIMING
DETAILS TO THE SYNOPSIS ABOVE AND WILL INCORPORATE THOSE INTO THE
THE MORNING RETRANSMISSION OF THE HIGH WIND WARNING. IT WILL BE
WINDY WITH THE FRONT ITSELF LATER TODAY...BUT THE STRONGEST WINDS
ARRIVE WITH THE BENT BACK OCCLUSION AND RAPID PRESSURE RISES
TONIGHT. THE NAM IS A LITTLE WEAKER AND WOULD ONLY SUPPORT A WIND
ADVISORY TYPE EVENT FOR SOME ZONES...BUT STILL THE RIGHT IDEA WITH
THE HIGHEST WINDS ON THE COAST AND SOUTHWEST/CHEHALIS GAP. THE GFS
IS JUST LIKE PREVIOUS RUNS AND SHOWS A VERY STRONG GRADIENT SETTING
UP TONIGHT AS THE LOW AND BENT BACK TROF PLOW INTO THE AREA. THE
WESTERLY SURGE IN THE BENT BACK OCCLUSION IS ESPECIALLY IMPRESSIVE
ON THE MORNING RUN OF THE MM5GFS AND IS SIMILAR TO MANY OF THE MM5
SOLUTIONS OVER THE PAST COUPLE DAYS: PEOPLE ON THE COAST AND
ESPECIALLY MARINE INTERESTS SHOULD RUSH TO COMPLETION PREPARATIONS
FOR THESE WINDS AS THEY ARE EXPECTED TO BE THE STRONGEST WESTERLY
WINDS SO FAR THIS FALL/WINTER. I WOULD EXPECT THAT SURGE TO ARRIVE
GRAYS HARBOR AROUND 06Z PLUS OR MINUS A COUPLE HOURS. THE SLY WINDS
WITH THE FRONT ARE QUITE STRONG TOO...BUT NOT REALLY MUCH DIFFERENT
THAN WINDS WE HAVE SEEN ALREADY SEVERAL TIMES THIS SEASON. IT IS THE
SURGE IN THE BENT BACK TROF THAT IS IMPRESSIVE.

FOR THE INLAND AREAS...STRONGEST WINDS WILL START AROUND MIDNIGHT
WITH THE PDX-BLI GRADIENT INCREASING TO ARND 20MB BY 12Z ON GFS. I
AM COMFORTABLE WITH A HIGH WIND WARNING FOR ALL OF WRN WA...IT WOULD
NOT BREAK MY HEART TO SEE THE NAMS WEAKER GRADIENTS VERIFY...BUT WE
OUGHT TO BE PREPARED FOR THE GFS SOLUTION WHICH GIVES US THE
STRONGEST GRADIENT OF THE YEAR SO FAR. THIS IS LIKELY TO BE A
STRONGER BUT MUCH SHORTER BURST OF WINDS FOR THE SEATTLE AREA...THE
SUSTAINED VERY BLUSTER WINDS OF YESTERDAY ESSENTIALLY LASTED ALL
DAY...I THINK TONIGHT WE ARE LOOKING AT A MUCH SHORTER BURST OF
WINDS THAT HAVE A GOOD CHANCE OF BEING MORE DAMAGING IN TERMS OF
NUMBER OF TREES DOWN A SUCH. THEN...AROUND DAYBREAK ON FRIDAY THE
STRONG CONVERGENCE OF SWLY WINDS COMING AROUND THE OLYMPICS TO THE
SOUTH...AND THE STRONG WESTERLY SURGE THROUGH THE STRAIT...WILL MEET
UP AND CAUSE THE WIND TO DROP OFF DRAMATICALLY IN THE
AREA...ESPECIALLY JUST NORTH OF SEATTLE IN THE PSCZ AREA. FARTHER
NORTH...STRONG WEST WINDS ARE LIKELY TO CONTINUE TO CROSS WHIDBEY
ISLAND AND IT WILL TAKE A WHILE FOR THE WESTERLIES TO DIE BACK
FRIDAY. MM

&&

.LONG TERM...THE LONGER RANGE MODELS ARE IN GENERAL AGREEMENT THAT
SUN THROUGH WED WILL BE A RELATIVELY QUIET PERIOD. AN UPPER RIDGE
OVER THE AREA SUN AND MON WILL PROBABLY GIVE WAY TO A FRONTAL SYSTEM
AROUND TUE AND THEN REBOUND ON WED. MCDONNAL

&&

.AVIATION...WARM FRONT JUST OFF THE COAST THE COAST GIVING N/NE
OFFSHORE WINDS. WINDS WILL SHIFT AROUND TO THE SOUTH MOST AREAS AFT
20Z AS THE SFC WARM FRONT LIFTS THROUGH.  WINDS WILL INCREASE
STEADILY THEREAFTER.  STRONGEST WINDS WILL SPREAD INTO INLAND ROUTES
00Z-03Z...WITH SFC WIND GUSTS TO 70 KT POSSIBLE TIL 10Z...HIGHEST
NEAR THE COAST AND ROUTE PORTION NEAR THE EAST ENTRANCE OF THE
STRAIT.

AT KSEA...RAIN WILL CONTINUE TO INCREASE WITH LOW MVFR CIGS DVLPG BY
20Z. N/NE WINDS 8-12 KT WILL CONTINUE THROUGH ARND 20Z AHEAD OF A
WARM FRONT.  WINDS WILL SHIFT SLY AFTER 20Z AND INCREASE SLOWLY
THROUGH THE AFTERNOON. THIS WILL POSE THE POTENTIAL FOR LOW LEVEL
WIND SHEAR AS WINDS WILL BE INCREASING FROM THE S JUST ABOVE THE
SURFACE. AROUND 03Z...AHEAD OF THE OCCLUDED FRONT...WINDS WILL
BECOME SLY 15-25 KT. FROPA IS EXPECTED AROUND 04-05Z...WITH S TO SW
WINDS RAPIDLY INCREASING TO 30-40 KT...WITH GUSTS AS HIGH AS 55 KT.
WINDS WILL SLOWLY SLACK OFF AFT 10Z. DTM
&&

.MARINE...ALONG WITH STORM WARNINGS...SEAS ON THE COAST WILL BUILD
VERY HIGH...A HIGH SURF WARNING WILL REPLACE THE ADVISORY AND
COASTAL FLOOD WATCH THIS MORNING.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
1. HIGH WIND WARNING FOR MOST OF WESTERN WASHINGTON (INCLUDES THE
OLYMPICS BUT NOT THE CASCADES) THIS AFTERNOON THROUGH FRI MORNING.
2. WINTER STORM WARNING FOR THE CASCADES NOON TODAY THROUGH NOON
FRI.
3. STORM WARNING ALL WATERS.
4. HIGH SURF WARNING FOR THE WASHINGTON COAST.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:13 AM PSTCoastal Flood WatchSEW7 hr
Dec 14, 3:30 AM PSTHigh Wind WarningSEWSan Juan31 hr
Dec 14, 3:30 AM PSTWinter Storm WarningSEW19 hr
Dec 14, 8:05 AM PSTFlood WatchSEWGrays Harbor, King, Lewis, Mason, Pierce, Snohomish and 1 more15 hr
Dec 14, 11:39 AM PSTCoastal Flood AdvisorySEWSan Juan22 hr

Nearby

High Surf Warnings in Washington, 2006Every high surf warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.